Share this:
tspoon
@tspoon

Posts: 1
Joined: Aug 06, 2015

Weaning off of Pristiq

Posted by @tspoon, Aug 6, 2015

Has anyone weaned themselves off of Pristiq?? I have been taking it for 7 years now and I am ready to be done, I do not want to depend on a drug any longer. I have tried to get off of this a couple times. Doing research, I didn’t realize how bad this drug is for you and doctors are failing to tell patients how bad it is for you let alone how hard it is to get off of this. Any suggestions or advice would be greatly appreciated.

Liked by withbecka

REPLY

I am coming off of pristiq. I’ve been getting samples for years, because there is no generic form yet, and the cost is outrageous. This is due to my psychiatrist’s office no longer receiving enough samples to provide me with the medication. I’ve been taking 150 mg a day. I was suddenly down to 50 mg a day, and today I am completely without. I was prescribed another antidepressant (I’m unsure of the name because it’s generic), however, my insurance is saying it’s comparable to another medication I’m taking and won’t fill it until next month. I’m lost. I don’t know what to do. I’m having the “mind zaps” that people refer to often. I can also relate to the feeling of slight dizziness, and the feeling of an elevator stopping suddenly.

Any advice, or anyone else’s experience is appreciated.

Hi @tspoon and @withbecka.
Welcome to Connect. Have you seen the related thread called “Pristiq withdrawal” https://connect.mayoclinic.org/discussion/pristiq-withdrawal/ . It has over 270 messages! People sharing openly about their experiences of weaning off Pristiq.

I’m tagging @mrsmiller417, @ggmarie, @kdecker003, @beconscious in the hopes that they will join this thread too.

@withbecka – How have you been doing these past 2 days without any antidepressant? We’re here and thinking of you.
Colleen

Hey Becka, sorry to hear about the sudden shift in treatment and this fast down-taper. It is not pleasant.

If the goal is to remain on pharmaceuticals for support then it would be ideal to find another doctor or clinic in the short term who could offer sufficient samples so that you can cross taper. I don’t have any experience with this but the sooner you can reinstate possibly the better.

I was on Pristiq between 50-100mg for less than a year and I did a 1dayon1day off and so on taper that was also not very comfortable.

The brain zaps and the other symptoms are truly disruptive and I can only encourage you to use your therapeutic tools in the meantime while balancing gentle exercise and rest. The body is in survival mode during this rapid down taper. But it is temporary. My zaps were permanently gone within the year after I tapered and I no longer have any symptoms.

Looking forward to hearing of your progress. Keep us updated.

I have tried to stop Pristiq after taking it for 2+ years (50mg) and within a day was very depressed, crying and anxiety. I went back on right away because it scared me how I was feeling. Have you had any responses to your post? I want to quit taking it because I’ve heard there are many side effects taking it as well as coming off of it, although coming off ill effects are temporary?

Hi @towanda. Welcome to Connect! So glad you found out community. There is another thread called “Pristiq withdrawal” linked above that you might find helpful. I’m also tagging @jen0553 and @chrissyt who have posted about this in the past and may be able to hop back in to provide some insights. Also wondering if @tspoon and @withbecka can give us an update on their withdraw process?

Have you talked to your prescriber about tips for weaning off?

@kelseydm

Hi @towanda. Welcome to Connect! So glad you found out community. There is another thread called “Pristiq withdrawal” linked above that you might find helpful. I’m also tagging @jen0553 and @chrissyt who have posted about this in the past and may be able to hop back in to provide some insights. Also wondering if @tspoon and @withbecka can give us an update on their withdraw process?

Have you talked to your prescriber about tips for weaning off?

Jump to this post

Thank you for the welcome! I’ll look for Pristiq withdrawal. After discussing option with my GP, she told me that I should take venlafaxine, Effexor generic. Said I didn’t need to taper off Pristiq, just start taking Effexor. I tried and within 3 days I was anxiety-ridden with panic. So paid for Pristiq, but I can’t any longer. Insurance company will no longer pay for Pristiq, unless dr. diagnosis me with major depressive disorder. GP said she didn’t have enough history to do that. It’s a shame, but good thing is that I realize I need to be off these drugs. I will try again to come off, now that I’m understanding that many of the withdrawals are normal, before it just scared me.

I have been taking Pristiq about 3 years and I decided to stop taking Pristiq 5 days ago. When will it be out of my system?

Welcome to Connect, @dorothea73. I moved your message to this existing discussion so you can connect with @beconscious @towanda @jen0553 @chrissyt @tspoon @safetyshield and @withbecka. I also recommend reading the discussion “Pristiq withdrawal” http://mayocl.in/2c5He4I here on Connect.

Dorothea, are you reducing your dosage of Pristiq under the guidance of a health care professional?

@colleenyoung

Welcome to Connect, @dorothea73. I moved your message to this existing discussion so you can connect with @beconscious @towanda @jen0553 @chrissyt @tspoon @safetyshield and @withbecka. I also recommend reading the discussion “Pristiq withdrawal” http://mayocl.in/2c5He4I here on Connect.

Dorothea, are you reducing your dosage of Pristiq under the guidance of a health care professional?

Jump to this post

No. I have changed my lifestyle. I feel a lot better. I do have the side effects but some days are not bad.

I understand your need for change but there are doctors out there that can understand and work with you. So keep looking through your insurance company for a doctor that meets your needs, It will really help

@safetyshield

I understand your need for change but there are doctors out there that can understand and work with you. So keep looking through your insurance company for a doctor that meets your needs, It will really help

Jump to this post

Thank you.

@withbecka

I am coming off of pristiq. I’ve been getting samples for years, because there is no generic form yet, and the cost is outrageous. This is due to my psychiatrist’s office no longer receiving enough samples to provide me with the medication. I’ve been taking 150 mg a day. I was suddenly down to 50 mg a day, and today I am completely without. I was prescribed another antidepressant (I’m unsure of the name because it’s generic), however, my insurance is saying it’s comparable to another medication I’m taking and won’t fill it until next month. I’m lost. I don’t know what to do. I’m having the “mind zaps” that people refer to often. I can also relate to the feeling of slight dizziness, and the feeling of an elevator stopping suddenly.

Any advice, or anyone else’s experience is appreciated.

Jump to this post

there are other antidepressants out there some that have been used for quite a longtime. Go to your doctor and talk with him about other medications and also talk with you insurance company about what antidepressants they cover. I have done this many times. It spares me from going back and worth between my insurance company and doctors. Also you may want to look into none medications for depression that may help you. I can’t recommend anything specific because I do not know how your body will react.

@safetyshield

I understand your need for change but there are doctors out there that can understand and work with you. So keep looking through your insurance company for a doctor that meets your needs, It will really help

Jump to this post

@dorothea73 What lifestyle changes have you made and how have they helped?

Went off pristiq 2 wks ago and still feel like something is really wrong with me….dizzy, weak, uncoordinated, achy, chills, low body temp…..just feel really sick! Is this normal withdrawal symptoms!?

Hi Petuniap, Welcome to Connect. I moved your message to this discussion so that you can meet fellow members who are discussing coming off of Pristiq. Please meet @withbecka @mrsmiller417, @dorothea73 @kdecker003 @beconscious and others here who can share their experiences with pristiq and weaning of it.

You may also be interested in reading the related thread called “Pristiq withdrawal” https://connect.mayoclinic.org/discussion/pristiq-withdrawal/ . It has over 270 messages! People sharing openly about their experiences of weaning off Pristiq.

Petunia, Are you weaning off of the drug, and are you doing this under the guidance of a doctor?

Please login or register to post a reply.